MAUDE Adverse Event Report: ICU MEDICAL, INC CHEMOLOCK VIAL SPIKE, 20MM; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

ICU MEDICAL, INC CHEMOLOCK VIAL SPIKE, 20MM; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Model Number CL-80S
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
When using chemolock vial spike 20mm by icu medical it was discovered that the end spike that should go into the vial had a bent tip.This prevented the vial from being spiked.When another vial spike was used, the spike did not fully pierce through the rubber stopper of the paclitaxel, ndc (b)(4).The clamps of the vial spike on the sides of the vial were fully secured and the spike was rotated 90 degrees.When the vial was inverted though, the chemo began the leak through the rubber stopper and onto the vial spike and the hands of the technician manipulating the medication.Both the vial of chemo and the vial spike were disposed of, but other spikes of the same lot number were kept.Fda safety report id# (b)(4).

Brand Name
CHEMOLOCK VIAL SPIKE, 20MM
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
ICU MEDICAL, INC
MDR Report Key14409614
Report NumberMW5109729
Device Sequence Number6418126
Product Code ONB
UDI-Device Identifier00887709069596
UDI-Public(01)00887709069596
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/12/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL-80S
Device Lot Number5841982
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/13/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown